MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER
Catalog Number 381237
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte pnk 20ga x 1.88in had foreign matter.The outpatient operating room reported that upon opening the outer packaging, it was found that there was a black foreign body inside the catheter.The affected quantity was 1 catheter.The sample can be returned.Photographs can be provided.A green claim settlement is required, as well as a complaint response letter and a complaint acceptance letter.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo, and sample submitted for evaluation.The reported issue of foreign matter was confirmed upon inspection of the sample.Analysis of the sample showed black greasy foreign matter on the cannula, catheter, and needle cover.Fourier transform infrared spectroscopy (ftir) analysis was performed to determine the foreign matter type.It was determined that it matches well with silicone.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.Based on the foreign matter type, an investigation was conducted on the potential sources.At the assembly machine, lubricant which is made of silicone is applied onto the cannula and catheter.The lubricant used is transparent in color, instead of black as observed on the returned sample.There is no other black silicone source in the machine.With no black silicone found in the components, or used in the machines, the actual foreign matter source could not be identified.As this is the first reported foreign matter complaint for the lot, it is most likely an isolated case.Current controls include outgoing and in-process visual inspections to check for foreign matter.Additionally, there is a 4-hourly housekeeping schedule to clean all machine mechanisms in direct contact with products using 70% ipa alcohol.

Brand Name
BD INSYTE PNK 20GA X 1.88IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21200247
Report Number2243072-2025-00006
Device Sequence Number7504052
Product Code FOZ
UDI-Device Identifier00382903812370
UDI-Public(01)00382903812370(11)240803(17)290731(10)4207247
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381237
Device Lot Number4207247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown